Barbiturates; Hydantoins/Quinidine Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process quinidine more quickly.
What might happen:
Your blood levels of quinidine may decrease and reduce the beneficial effects of the medicine.
What you should do about this interaction:
Let your healthcare professional (e.g. doctor or pharmacist) know that you are taking these medicines together. If you experience a fast or irregular heartbeat, contact your doctor. It may be necessary to measure your blood levels of quinidine more often. Your dose of quinidine may need adjusting.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.This information is based on or an extract from the UW Metabolism and Transport Drug Interaction Database (DIDB) Platform, Copyright University of Washington 1999-2014..
- 2.Dilantin (phenytoin sodium) US prescribing information. Pfizer, Inc. November, 2016.
- 3.Data JL, Wilkinson GR, Nies AS. Interaction of quinidine with anticonvulsant drugs. N Engl J Med 1976 Mar 25;294(13):699-702.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.